Alert archive / Michigan / River Flood Warnings in 2013

River Flood Warning 7, NWS Gaylord, MI

April 22, 2013Wexford County, Michigan

NWS Gaylord, MI issued this river flood warning at Apr 22, 2013, 10:22 AM EDT for Wexford County, Michigan. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2013, 10:22 AM EDT (14:22 UTC)
Expired
Apr 24, 2013, 9:34 AM EDT
In force
47 hr
Issued by
NWS Gaylord, MI
Flood severity
Minor

County Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 93 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manistee River near Sherman (SHRM4).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04124000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WGUS43 KAPX 221422
FLWAPX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1022 AM EDT MON APR 22 2013

...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.THE MANISTEE RIVER NEAR SHERMAN IS JUST ABOVE FLOOD STAGE AND IS EXPECTED TO SLOWLY FALL THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS SITUATION AS NEW INFORMATION BECOMES AVAILABLE.

&&

MIC165-230222-
/O.NEW.KAPX.FL.W.0007.130422T1422Z-130423T1200Z/
/SHRM4.1.ER.000000T0000Z.130422T1145Z.130423T0600Z.NR/
1022 AM EDT MON APR 22 2013

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MANISTEE RIVER NEAR SHERMAN.
* UNTIL TUESDAY MORNING....
* AT  7:45 AM MONDAY THE STAGE WAS 15.2 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE 
  LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       TUE     WED     THU

MANISTEE RIVER
  SHERMAN           15   15.2  MON 08 AM      15.0    14.4    14.3


$$
6 follow-up statements
348 
WGUS83 KAPX 230018
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
818 PM EDT MON APR 22 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.THE MANISTEE RIVER NEAR SHERMAN IS PRESENTLY EXACTLY AT FLOOD
STAGE OF 15 FEET. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
HOWEVER...ANOTHER ROUND OF RAINFALL IS FORECAST TUESDAY AND
TUESDAY NIGHT. AS A RESULT...THE MANISTEE RIVER IS NOW EXPECTED TO
RISE BACK ABOVE FLOOD STAGE MIDWEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS SITUATION AS NEW INFORMATION BECOMES AVAILABLE.

&&

MIC165-231218-
/O.EXT.KAPX.FL.W.0007.000000T0000Z-130428T1200Z/
/SHRM4.1.ER.130424T1800Z.000000T0000Z.130428T0600Z.NR/
818 PM EDT MON APR 22 2013

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE MANISTEE RIVER NEAR SHERMAN.
* UNTIL SUNDAY MORNING.
* AT  5:30 PM MONDAY THE STAGE WAS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL SLOWLY FALL TONIGHT AND TUESDAY. RISES
  ARE EXPECTED AFTER THAT...CRESTING NEAR 15.2 FEET BY WEDNESDAY
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE DURING THE WEEKEND.
* FLOOD STAGE IS 15.0 FEET. 
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE 
  LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       TUE     WED     THU

MANISTEE RIVER
  SHERMAN           15   15.0  MON 05 PM      14.8    15.1    15.1



$$
811 
WGUS83 KAPX 231116
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
716 AM EDT TUE APR 23 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.THE MANISTEE RIVER NEAR SHERMAN IS CURRENTLY JUST BELOW THE FLOOD 
STAGE OF 15 FEET. THE RIVER WILL REMAIN JUST BELOW FLOOD STAGE TODAY.   
HOWEVER...ANOTHER ROUND OF RAINFALL IS FORECAST TODAY AND
TONIGHT. AS A RESULT...THE MANISTEE RIVER IS NOW EXPECTED TO
RISE BACK ABOVE FLOOD STAGE BY MIDWEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS SITUATION...AS NEW INFORMATION BECOMES AVAILABLE.

&&

MIC165-232316-
/O.CON.KAPX.FL.W.0007.000000T0000Z-130428T1200Z/
/SHRM4.1.ER.130424T1800Z.000000T0000Z.130428T0600Z.NR/
716 AM EDT TUE APR 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE MANISTEE RIVER NEAR SHERMAN.
* UNTIL SUNDAY MORNING.
* AT  3:30 AM TUESDAY THE STAGE WAS 14.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE 
  LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       WED     THU     FRI

MANISTEE RIVER
  SHERMAN           15   14.8  TUE 03 AM      14.8    15.1    15.1



$$
799 
WGUS83 KAPX 231254
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
854 AM EDT TUE APR 23 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.THE MANISTEE RIVER NEAR SHERMAN IS CURRENTLY JUST BELOW THE FLOOD 
STAGE OF 15 FEET. THE RIVER WILL REMAIN JUST BELOW FLOOD STAGE TODAY.   
HOWEVER...ANOTHER ROUND OF RAINFALL IS FORECAST TODAY AND
TONIGHT. AS A RESULT...THE MANISTEE RIVER IS NOW EXPECTED TO
RISE BACK ABOVE FLOOD STAGE BY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION...INSERT TIME HERE!!...AS NEW 
INFORMATION BECOMES AVAILABLE.

&&

MIC165-240054-
/O.EXT.KAPX.FL.W.0007.000000T0000Z-130429T0600Z/
/SHRM4.1.ER.130424T1500Z.130425T1200Z.130429T0000Z.NR/
854 AM EDT TUE APR 23 2013

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE MANISTEE RIVER NEAR SHERMAN.
* UNTIL LATE SUNDAY NIGHT.
* AT  5:45 AM TUESDAY THE STAGE WAS 14.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 15.3 FEET BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE 
  LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       WED     THU     FRI

MANISTEE RIVER
  SHERMAN           15   14.8  TUE 06 AM      14.8    15.2    15.3
703 
WGUS83 KAPX 231315 CCA
FLSAPX
 
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
854 AM EDT TUE APR 23 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.THE MANISTEE RIVER NEAR SHERMAN IS CURRENTLY JUST BELOW THE FLOOD 
STAGE OF 15 FEET. THE RIVER WILL REMAIN JUST BELOW FLOOD STAGE TODAY.   
HOWEVER...ANOTHER ROUND OF RAINFALL IS FORECAST TODAY AND
TONIGHT. AS A RESULT...THE MANISTEE RIVER IS NOW EXPECTED TO
RISE BACK ABOVE FLOOD STAGE BY THURSDAY MORNING.

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.

&&

MIC165-240054-
/O.EXT.KAPX.FL.W.0007.000000T0000Z-130429T0600Z/
/SHRM4.1.ER.130424T1500Z.130425T1200Z.130429T0000Z.NR/
854 AM EDT TUE APR 23 2013

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE MANISTEE RIVER NEAR SHERMAN.
* UNTIL LATE SUNDAY NIGHT.
* AT  5:45 AM TUESDAY THE STAGE WAS 14.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 15.3 FEET BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE 
  LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       WED     THU     FRI

MANISTEE RIVER
  SHERMAN           15   14.8  TUE 06 AM      14.8    15.2    15.3


$$
390 
WGUS83 KAPX 240030
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
830 PM EDT TUE APR 23 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.THE MANISTEE RIVER NEAR SHERMAN IS CURRENTLY JUST BELOW THE FLOOD 
STAGE OF 15 FEET. RUNOFF FROM TUESDAYS RAIN IS EXPECTED TO PUSH
THE MANISTEE RIVER BACK ABOVE FLOOD STAGE ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS SITUATION AS NEW INFORMATION BECOMES AVAILABLE.


&&

MIC165-241230-
/O.EXT.KAPX.FL.W.0007.000000T0000Z-130428T0600Z/
/SHRM4.1.ER.130425T0000Z.000000T0000Z.130428T0000Z.NR/
830 PM EDT TUE APR 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE MANISTEE RIVER NEAR SHERMAN.
* UNTIL LATE SATURDAY NIGHT.
* AT  5:30 PM TUESDAY THE STAGE WAS 14.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO RISE TO NEAR 15.1 FEET BY THURSDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SATURDAY EVENING.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE 
  LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       WED     THU     FRI

MANISTEE RIVER
  SHERMAN           15   14.6  TUE 05 PM      15.0    15.1    14.9



$$
298 
WGUS83 KAPX 241334
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
934 AM EDT WED APR 24 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.THE RIVER HAS RECEEDED TO BELOW FLOOD STAGE AND IS EXPECTED TO REMAIN THERE IN THE COMING DAYS.

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION.

&&

MIC165-241404-
/O.CAN.KAPX.FL.W.0007.000000T0000Z-130428T0600Z/
/SHRM4.1.ER.000000T0000Z.000000T0000Z.130422T2230Z.NR/
934 AM EDT WED APR 24 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MANISTEE RIVER NEAR SHERMAN.
* AT  7:45 AM WEDNESDAY THE STAGE WAS 14.4 FEET. 
* FELL BELOW FLOOD STAGE AT  6:30 PM MONDAY.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.6 FEET BY THURSDAY
  MORNING.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE 
  LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       THU     FRI     SAT

MANISTEE RIVER
  SHERMAN           15   14.4  WED 08 AM      14.5    14.7    14.5


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Apr 22, 9:53 AM EDT, 29 minutes earlier.

Area forecast discussion, Apr 22, 9:53 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
953 AM EDT MON APR 22 2013

.SYNOPSIS...
ISSUED AT 240 AM EDT MON APR 22 2013

AS HIGH PRESSURE SLIDES EAST INTO NEW ENGLAND AND SOUTHERLY FLOW
DEVELOPS ACROSS THE WESTERN GREAT LAKES REGION...TEMPERATURES WILL
CONTINUE TO MODERATE TO MORE SEASONAL LEVELS TODAY. RAIN CHANCES
WILL INCREASE FROM WEST TO EAST TODAY THROUGH TUESDAY AS A SERIES OF
WAVES DEVELOP ALONG A SLOW-MOVING COLD FRONT THAT WILL GRADUALLY
MAKE ITS WAY THROUGH MICHIGAN DURING THE FIRST PART OF THE WORK
WEEK.

&&

.UPDATE...
ISSUED AT 941 AM EDT MON APR 22 2013

NO MAJOR CHANGES WITH A NARROW BAND OF SHOWERS CONTINUING TO
RESIDE ACROSS WESTERN CHIPPEWA AND MACKINAC COUNTIES WITH A SHROUD
OF THIN MID AND HIGH CLOUDS ELSEWHERE. THIS SETUP EXPECTED TO
CONTINUE THROUGH MUCH OF THE DAY WITH SHOWERS MAKING LITTLE TO NO
PROGRESS TO THE EAST. AT LEAST IT SHOULD BE MORE SPRINGLIKE WITH
HIGHS OF WELL IN THE 50S ACROSS NORTHERN LOWER (EXPECT COOLER NEAR
THE LAKESHORES)...THOUGH CLOUDS AND SHOWERS WILL KEEP HIGHS TO THE
40S ACROSS EASTERN UPPER.

UPDATE ISSUED AT 645 AM EDT MON APR 22 2013

ERN EDGE OF RAIN SHOWERS HAS REACHED ERN UPR MICHIGAN AND FAR NRN
LAKE MICHIGAN EARLY THIS MORNING...BUT IS TENDING TO ERODE WITH
EASTWARD PROGRESS INTO THE DRY LOW LEVEL AIR ENTRENCHED ACROSS LWR
MICHIGAN. THIS WILL LIKELY BE ABOUT AS FAR EAST AS THIS PRECIP
WILL TRAVEL THANKS TO A SHORT WAVE DEVELOPING ALONG THE COLD FRONT
OVER THE CENTRAL PLAINS. THIS WAVE WILL STALL THE FRONT TODAY AS
IT LIFTS NE INTO WISCONSIN BY LATER TONIGHT. CURRENT WX/POP
FORECAST LOOKS RIGHT ON TARGET FOR THIS SCENARIO...AND WILL NEED
TO MAKE VERY FEW CHANGES FOR TODAY. STRENGTHENING WAA SHOULD BOOST
TEMPS BACK TO NEAR NORMAL LEVELS...WITH AFTERNOON HIGHS RANGING
FROM THE MID TO UPPER 40S IN ERN UPR MICHIGAN TO THE UPPER 50S AND
LOWER 60S ACROSS NRN LWR MICHIGAN (COOLER NEAR THE LAKES).

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 240 AM EDT MON APR 22 2013

SO FAR...SO GOOD...WITH HIGH PRESSURE HOLDING ON FOR DEAR LIFE AS
UPSTREAM COLD FRONT PUSHES INTO WESTERN WISCONSIN. WHILE BEST MID
LEVEL SUPPORT REMAINS WELL TO OUR NORTH...DECENT SHORTWAVE TROUGH
AND LOW LEVEL JET TIED TO FRONTAL AXIS IS HELPING DRIVE AN AREA OF
SHOWERS INTO WESTERN UPPER MICHIGAN AND CENTRAL WISCONSIN. OVERHEAD
AIRMASS REMAINS FAIRLY DRY...HELPING SLOW THE EAST ADVANCE OF THIS
PRECIP SOME. STILL...TRENDS AND SIMPLE RADAR EXTRAPOLATION CONTINUE
TO SUPPORT THESE SHOWERS MOVING INTO EASTERN UPPER MICHIGAN TOWARDS
MORNING...PERHAPS MIXED WITH A TOUCH OF SNOW VIA GOOD OPPORTUNITY
FOR SOME EVAP COOLING. FORECAST CONCERNS REMAINS CENTERED ON RAIN
CHANCES AS THIS FRONT SLOWLY WAVERS ACROSS THE NORTHERN LAKES
THROUGH TONIGHT.

REALLY...NOT A WHOLE LOT OF CHANGE EXPECTED TODAY...WITH UPSTREAM
FRONT GETTING HUNG UP ACROSS WISCONSIN AND CENTRAL UPPER MICHIGAN AS
WEAK LOW PRESSURE BEGINS TO DEVELOP ALONG IT. DEEP LAYER CONVERGENCE
...COINCIDENT WITH RESPECTABLE MOISTURE ADVECTION (PWAT VALUES
OVER HALF AN INCH) AND SOME RER UPPER JET DYNAMICS SHOULD CONTINUE
TO SUPPORT ADDITIONAL SHOWER DEVELOPMENT ALONG AND JUST AHEAD OF
THIS FRONTAL AXIS. SHOWERS EXPECTED TO CONTINUE TO TRAIN INTO
EASTERN UPPER...PERHAPS CLIPPING FAR NORTHWEST LOWER. THUNDER
POTENTIAL LOOKS TO REMAIN WELL SOUTHWEST OF NORTHERN MICHIGAN. DRY
AIR AND SIMPLE DISTANCE FROM DYNAMICS CONTINUES TO SUPPORT DRY
WEATHER OVER THE REMAINDER OF NORTHERN MICHIGAN. TEMPERATURE UPSWING
CONTINUES AS FILTERED SUNSHINE (NORTHERN LOWER) AND WAA ALLOWS
AFTERNOON READINGS TO PUSH WELL INTO THE 50S ACROSS MUCH OF NORTHERN
LOWER MICHIGAN..WITH EVEN A FEW LOWER 60S IN FAVORED SOUTHEAST FLOW
DOWNSLOPE AREAS. A TOUCH COOLER NORTH OF THE BIG BRIDGE (RAIN AND
CLOUDS) AND ALONG THE LAKE HURON SHORELINE (ONSHORE FLOW).

FRONTAL SYSTEM MOVES LITTLE TONIGHT AS INITIAL WEAK WAVE OF LOW
PRESSURE PUSHES UP INTO WISCONSIN. PRECIP BECOMES MORE POST FRONTAL
DRIVEN...WITH AN EXPANDING AREA OF MODERATE TO HEAVY PRECIP (SOME OF
WHICH WILL BE ACCUMULATING SNOW) PIVOTING UP INTO NORTHWEST
WISCONSIN AND WESTERN UPPER MICHIGAN AS LOW LEVEL JET MAXIMA PUSHES
UP THROUGH THAT REGION. STARTING TO APPEAR EVEN EASTERN UPPER MAY
DRY OUT OVERNIGHT...WITH GUIDANCE SUGGESTING BETTER FORCING ALIGNING
WELL TO THE WEST...ALL-THE-WHILE AN APPRECIABLE SURGE OF DRY AIR
SPREADS NORTH ACROSS THE AREA. NEARLY ALL GUIDANCE ON BOARD WITH
THIS IDEA...AND HARD TO ARGUE OTHERWISE WITH LOW PRESSURE REMAINING
TO OUR WEST. WILL TREND POPS DOWN ACCORDINGLY...CONTEMPLATING GOING
COMPLETELY DRY FOR MUCH OF THE OVERNIGHT. A MILD NIGHT BE RECENT
STANDARDS AS LIGHT SOUTHEAST FLOW ALLOWS TEMPERATURES TO ONLY DROP
INTO THE MIDDLE 30S AND LOWER 40S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 240 AM EDT MON APR 22 2013

.TUESDAY...A WAVE DEVELOPS ALONG THE FRONT...DEEPENING INTO A CLOSED
LOW THAT DRIVES NE ALONG IT. LATEST NAM IS FURTHER WEST WITH THE
TRACK OF THIS FEATURE...NOW TAKING IT THRU CENTRAL WISCONSIN AND
CENTRAL UPR MICHIGAN TUESDAY MORNING AND THEN LIFTING IT NE OF LAKE
SUPERIOR TUESDAY AFTERNOON. STILL EXPECT WIDESPREAD PRECIP WILL
DEVELOP ON TUESDAY ACROSS OUR ENTIRE CWA AND THEN CONTINUE THRU MUCH
OF TUESDAY NIGHT AS ANOTHER WAVE DEVELOPS ALONG THE FRONT AND TRACKS
THRU LOWER MICHIGAN. HAVE DELAYED THE ONSET OF PRECIP JUST A BIT
GIVEN THE LATEST TRACK IS FURTHER WEST. HIGHEST POPS ON TUESDAY WILL
FOCUS ON OUR WRN CWA ALONG AND AHEAD OF THE TRACK OF THE FIRST
WAVE...AND THEN SHIFT TO OUR ERN CWA TUESDAY NIGHT ALONG THE TRACK
OF THE SECOND WAVE. WITH AREA RIVERS ALREADY RUNNING HIGH FROM
RECENT RAIN AND SNOWMELT...WILL NEED TO KEEP AN EYE ON THE POTENTIAL
FOR HEAVY RAINFALL...ESPECIALLY WITH THIS SECOND WAVE AS IT BEGINS
TO TAP INTO GULF MOISTURE TUESDAY NIGHT. FRONT MAKES SOME SLOW
EASTWARD PROGRESS ON TUESDAY BEHIND THE FIRST WAVE...AND THEN
FINALLY CLEARS OUR CWA LATE TUESDAY NIGHT BEHIND THE SECOND WAVE.
CAA BEHIND THIS FRONT SHOULD NOT BEGIN TO IMPACT PRECIP TYPE UNTIL
LATE TUESDAY NIGHT WHEN SNOW MAY BEGIN TO MIX WITH THE RAIN ACROSS
ERN UPR MICHIGAN...THE STRAITS AND THE LAKE MICHIGAN SHORELINE.
OTHERWISE...PRECIP TYPE WILL REMAIN ALL LIQUID ACROSS THE REST OF
OUR CWA THRU TUESDAY NIGHT.

WEDNESDAY AND THURSDAY...PRECIP CHANCES WILL TEMPORARILY COME TO AN
END BY WEDNESDAY AS SURFACE RIDGING AND DRY AIR BUILD INTO MICHIGAN
BEHIND THE DEPARTING FRONT. A WEAK MOISTURE-STARVED NRN STREAM WAVE
QUICKLY SWINGS THRU MICHIGAN LATE WEDNESDAY NIGHT INTO THURSDAY...
PRODUCING A QUICK CHANCE OF MIXED LIGHT RAIN AND LIGHT SNOW LATE
WEDNESDAY NIGHT INTO THURSDAY. TEMPS WILL REMAIN BELOW NORMAL DURING
MID WEEK...WITH HIGH TEMPS BOTH WEDNESDAY AND THURSDAY MAINLY IN THE
40S AND OVERNIGHT LOWS A FEW DEGREES EITHER SIDE OF 30.

FRIDAY THRU SUNDAY...SURFACE HIGH WILL BECOME ANCHORED OFF THE EAST
COAST FOR THE REMAINDER OF THE WEEK. SOUTHERLY FLOW WILL SET UP ON
THE BACK SIDE OF THIS HIGH ACROSS THE WRN GREAT LAKES...WHICH SHOULD
BOOST OUR TEMPS BACK TO NORMAL THRU THE WEEKEND. AFTERNOON HIGHS
WILL WARM FROM THE UPPER 40S TO MID 50S ON FRIDAY TO THE UPPER 50S
TO MID 60S BY SUNDAY. OVERNIGHT LOWS WILL GENERALLY BE IN THE 40S
THRU THE WEEKEND. OVERALL PATTERN FOR THE END OF THE WEEK WILL BE
SOMEWHAT UNSETTLED AS SOUTHERLY FLOW WILL ALSO BRING SOME LIMITED
MOISTURE...WHICH WILL INTERACT WITH A SERIES OF WEAK SHORT WAVES
RIDING THRU THE FAST/NEARLY ZONAL UPPER LEVEL FLOW.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 645 AM EDT MON APR 22 2013

VFR CONDITIONS WILL REMAIN THE RULE AT ALL NRN LWR MICHIGAN TAF
SITES THROUGH 12Z TUESDAY AS ONLY MID/HIGH CLOUDS DRIFT THRU THE
REGION. ERN EDGE OF RAIN SHOWERS AHEAD OF A SLOW-MOVING COLD
FRONT WILL JUST REACH THE NRN LAKE MICHIGAN SHORELINE...BUT WILL
NOT BEGIN TO IMPACT OUR TAF SITES UNTIL AFTER 12Z TUESDAY. THE
EXCEPTION MAY BE PLN WHERE THE ERN EDGE OF THE SHOWERS MAY GRAZE
THAT AREA. HOWEVER...WILL LEAVE SMALL PRECIP CHANCES OUT OF THE
PLN TAF FOR NOW. LLWS WILL LINGER EARLY THIS MORNING...BUT WILL
BREAK DOWN LATER THIS MORNING AS LOW LEVEL PRESSURE GRADIENT
LOOSENS JUST AHEAD OF THE FRONT.

&&

.MARINE...
ISSUED AT 240 AM EDT MON APR 22 2013

GUSTY SOUTHEAST WINDS THIS MORNING WILL LIGHTEN
CONSIDERABLY HEADING THROUGH THE DAY...PERHAPS BECOMING LIGHT ENOUGH
TO EVEN ENTICE LOCALIZED LAKE BREEZES BY LATER THIS AFTERNOON.
INHERITED SCA/S THROUGH THE MORNING WILL STAND UNTIL WINDS/WAVES
SUBSIDE. SOUTHEAST WINDS BEGIN TO PICK UP LATER TONIGHT IN RESPONSE
TO LOW PRESSURE PUSHING UP INTO WISCONSIN. STABLE OVER-WATER
ENVIRONMENT SHOULD KEEP GUSTS IN CHECK...ALTHOUGH MAY SEE SOME LATE
NIGHT CHOPPY WAVE ACTION ON THE EASTERN UPPER SHORES OF LAKE HURON.
A COLD FRONT SWEEPS THROUGH THE AREA LATER TUESDAY INTO TUESDAY
NIGHT...BRINGING WIDESPREAD RAINS AND VEERING THE WINDS AROUND TO
NORTHWEST.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR LHZ346.
LM...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR LMZ323-341-342-
     344>346.
LS...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR LSZ321.

&&

UPDATE...AS
SYNOPSIS...MR
SHORT TERM...MB
LONG TERM...MR
AVIATION...MR
MARINE...MB
Hazardous weather outlook, Apr 22, 2:30 AM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
230 AM EDT MON APR 22 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
231200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
230 AM EDT MON APR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

MANISTEE RIVER NEAR SHERMAN WILL CONTINUE TO FALL...AND SHOULD FALL
BELOW FLOOD STAGE TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD.

Nearby

River Flood Warnings in Michigan, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.